MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87162
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a foreign object was found inside the sterilization bag after unpacking the box containing the intellatip mifi catheter.When the bag was checked closely, there were plastic pieces found.Since the coating of the main unit handle peeled off, it is possible that it was part of the plastic pieces.No patient complications were reported.A different catheter was used to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned to boston scientific for analysis.Visual inspection showed that particles of a foreign material were encountered inside the sealed pouch and around the steering knob, and the residues found looked similar between them.The particles found matched with the foreign material observed in the pictures provided by the customer.During the manufacturing process, the device was not correctly assembled, due to foreign materials found in the edges of the sealed pouch and around the steering knob.

Brand Name
INTELLATIP MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12032055
Report Number2134265-2021-07891
Device Sequence Number3411470
Product Code OAD
UDI-Device Identifier08714729848042
UDI-Public08714729848042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model Number87162
Device Catalogue Number87162
Device Lot Number0026475833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1